Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 233, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2009, 4:47 PM EDT for 5 counties in South Carolina. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2009, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 29, 2009, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:55 PM EDT | TSTM WND GST 60 | 2 Sw Ladson, SC | NATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED WINDS OF 50-60 MPH. ALSO OBSERVED TALL TREES SWAYING STRONGLY. |
| Jul 29, 5:00 PM EDT | TSTM WND DMG | 1 Nw Charleston Airport, SC | NORTH CHARLESTON DISPATCH REPORTED TREES WERE BLOWN DOWN AND BLACK STALL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 292047
SVRCHS
SCC013-015-019-029-035-292145-
/O.NEW.KCHS.SV.W.0233.090729T2047Z-090729T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SANGAREE
TO BENNETTS POINT...MOVING SOUTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PENNY SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SUMMERVILLE...ADAMS RUN...SANGAREE...MEGGETT...RAVENEL...YONGES
ISLAND...EDISTO ISLAND...SHADOWMOSS...GOOSE CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
3247 8032 3251 8035 3249 8049 3241 8042
3232 8045 3225 8065 3214 8073 3210 8086
3227 8074 3226 8065 3232 8071 3320 8014
3299 7953
TIME...MOT...LOC 2047Z 294DEG 23KT 3307 8013 3255 8042
$$3 follow-up statements
000
WWUS52 KCHS 292109
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT WED JUL 29 2009
SCC013-015-019-029-035-292145-
/O.CON.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-BEAUFORT SC-
509 PM EDT WED JUL 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL BEAUFORT...CHARLESTON...EXTREME SOUTHEASTERN
COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY
COUNTIES...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COTE BAS LANDING TO NORTH
CHARLESTON TO EDISTO BEACH...OR ALONG A LINE EXTENDING FROM GOOSE
CREEK TO 6 MILES EAST OF ARCHDALE TO EDISTO BEACH...MOVING SOUTHEAST
AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
3247 8032 3251 8035 3249 8049 3241 8042
3232 8045 3225 8065 3222 8067 3224 8069
3226 8069 3226 8065 3229 8068 3232 8063
3237 8058 3316 8001 3299 7953
TIME...MOT...LOC 2108Z 294DEG 23KT 3302 7997 3287 7999
3247 8030
$$000
WWUS52 KCHS 292127
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT WED JUL 29 2009
SCC013-035-292136-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
DORCHESTER SC-BEAUFORT SC-
527 PM EDT WED JUL 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT AND
SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE MOVED EAST OF THE AREA.
LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
3247 8032 3251 8035 3273 8018 3303 7997
3313 7992 3299 7953
TIME...MOT...LOC 2126Z 294DEG 23KT 3297 7984 3282 7986
3237 8034
$$
SCC015-019-029-292145-
/O.CON.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
BERKELEY SC-COLLETON SC-CHARLESTON SC-
527 PM EDT WED JUL 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CHARLESTON...EXTREME SOUTHEASTERN COLLETON AND SOUTH CENTRAL
BERKELEY COUNTIES...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF GOOSE
CREEK TO CHARLESTON TO 8 MILES SOUTH OF EDISTO BEACH...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
PALMS...CAINHOY...CHARLESTON AIRPORT...CHARLESTON...DANIEL
ISLAND...EDISTO ISLAND...FOLLY BEACH...HANAHAN...JAMES
ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...NORTH
CHARLESTON...SEABROOK ISLAND...WADMALAW ISLAND...AND WEST ASHLEY.
LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
3247 8032 3251 8035 3273 8018 3303 7997
3313 7992 3299 7953
TIME...MOT...LOC 2126Z 294DEG 23KT 3297 7984 3282 7986
3237 8034
$$000
WWUS52 KCHS 292137
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT WED JUL 29 2009
SCC029-292147-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
COLLETON SC-
537 PM EDT WED JUL 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COLLETON
COUNTY HAS BEEN CANCELLED...
LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
3258 8016 3270 8006 3288 7995 3310 7984
3299 7953
TIME...MOT...LOC 2137Z 294DEG 23KT 3294 7976 3279 7978
3234 8026
$$
SCC015-019-292145-
/O.CON.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
BERKELEY SC-CHARLESTON SC-
537 PM EDT WED JUL 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WANDO TO ISLE OF PALMS TO 21 MILES SOUTHWEST OF KIAWAH
ISLAND...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
PALMS...CAINHOY...CHARLESTON...DANIEL ISLAND...FOLLY BEACH...JAMES
ISLAND...KIAWAH ISLAND...MOUNT PLEASANT AND WANDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
3258 8016 3270 8006 3288 7995 3310 7984
3299 7953
TIME...MOT...LOC 2137Z 294DEG 23KT 3294 7976 3279 7978
3234 8026
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:39 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 29, 3:39 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT WED JUL 29 2009 .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A WEAK TROUGH OF LOW PRESSURE INLAND WILL PREVAIL INTO EARLY NEXT WEEK MAINTAINING TYPICAL SUMMERTIME CONDITIONS ACROSS THE AREA. && .NEAR TERM /THROUGH TONIGHT/... NUMEROUS TO WIDESPREAD SHOWERS WITH OCCASIONAL TSTMS CONTINUE TO FILL IN ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AHEAD OF A POTENT SHORTWAVE PROPAGATING ACROSS CENTRAL GEORGIA. CLOUD TO GROUND LIGHTNING ACTIVITY HAS BEEN FAIRLY LIMITED OVER THE PAST SEVERAL HOURS BUT THE ATMOSPHERE CONTINUES TO DESTABILIZE PER CURRENT INSTABILITY PLOTS. WILL CARRY CATEGORICAL POPS OF 80-90 PERCENT FOR MOST AREAS FOR THE NEXT SEVERAL HOURS WITH POPS DIMINISHING THROUGH THE EVENING AS THE MAIN SHORTWAVE PUSHES OFFSHORE SHORTLY AFTER MIDNIGHT. GOES SOUNDER DPI DATA INDICATE PWATS HAVE INCREASED TO 2-2.25 INCHES AS EXPECTED WITH ISOLATED SPOTS AS HIGH AS 2.40 INCHES SO A RISK FOR LOCALLY HEAVY RAINS PERSIST. THE MID-LEVEL FLOW LOOKS STRONG ENOUGH PER KCLX VAD WIND PROFILE TO KEEP THE BANDS OF HEAVIER RAINS FAIRLY PROGRESSIVE SO THE RISK FOR FLASH FLOODING REMAINS LOW...ALTHOUGH MINOR FLOODING OF LOW LYING AND URBAN AREAS COULD CERTAINLY OCCUR. THE RISK FOR ISOLATED SEVERE TSTMS WILL PERSIST THROUGH SUNSET... ESPECIALLY WITHIN A CORRIDOR FROM SAVANNAH NORTHEAST TO MONCKS CORNER WHERE LOW-LEVEL CONVERGENCE IS INCREASING. THE MAIN RISK WILL BE FROM LOCALIZED DAMAGING WIND GUSTS...MAINLY NEAR BOWING SEGMENTS AND BROKEN-S SIGNATURES. HAVE ALREADY OBSERVED A FEW BOWING SEGMENTS WITH SOME OF THE STRONGER CONVECTIVE CELLS. LOWS TONIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S/NEAR 80 AT THE BEACHES UNDER MOSTLY CLOUDY SKIES. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... MODELS SHOW THE WESTERN FLANK OF THE SUBTROPICAL RIDGE BECOMING REESTABLISHED ACROSS THE CAROLINAS AND GEORGIA THURSDAY WITH 500 MB HEIGHTS RISING THROUGH THE DAY. SHORTWAVE ENERGY MOVING ACROSS SOUTHERN MISSOURI THIS AFTERNOON IS FORECAST TO RUN UP ALONG THE NORTHERN PERIPHERY OF THE RIDGE THURSDAY AFTERNOON WITH THE PRIMARY VORTICITY CENTER PROPAGATING EAST ACROSS NORTH CAROLINA DURING PEAK HEATING. THE TAIL END OF THIS SYSTEM MAY BRUSH THE MIDLANDS DURING THE AFTERNOON HOURS AND HELP CONCENTRATE SHOWER/TSTM ACTIVITY ACROSS OUR INTERIOR SOUTH CAROLINA ZONES AHEAD OF WEAK LEE-SIDE TROUGHING. ANOTHER CONCENTRATED AREA OF TSTMS WILL LIKELY EVOLVE ACROSS FAR SOUTHERN GEORGIA AND NORTHERN FLORIDA AS THE GULF COAST SEA BREEZE INTERSECTS THE EAST COAST SEA BREEZE. WITH A SOUTHWEST STEERING FLOW IN PLACE...SOME OF THIS ACTIVITY MAY MAKE A RUN FOR OUR FAR SOUTHERN AREAS ALONG THE ALTAMAHA RIVER BY MID- LATE AFTERNOON. BOTH SCENARIOS ARE WELL SUPPORT BY THE NAM AND SREF SO CONFIDENCE IS MODERATE TO HIGH AT THIS POINT THAT SCATTERED TSTMS WILL IMPACT A GOOD CHUNK OF THE FORECAST AREA. WILL CONTINUE TO HIGHLIGHT SOLID 30-40 PERCENT EXCEPT OVER THE COASTAL WATERS WHERE POPS WILL BE HELD AT 20 PERCENT OR LESS. ACTIVITY WILL GRADUALLY DIMINISH THURSDAY EVENING AS INSTABILITY WANES AND LOW-LEVEL CONVERGENCE SHIFTS INTO THE COASTAL WATERS. HIGHS WILL RANGE FROM AROUND 90 INLAND TO THE MID 80S AT THE COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S/NEAR 80 AT THE BEACHES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE REGION WILL REMAIN ALONG THE WESTERN EDGE OF THE ATLANTIC RIDGE THROUGH THE WEEKEND...WHILE A WEAK SURFACE TROUGH PERSISTS INLAND. DEEP MOISTURE WILL REMAIN SITUATED ACROSS THE FORECAST AREA WITHIN SOLID SOUTH-SOUTHWEST FLOW...SUPPORTING SCATTERED THUNDERSTORM DEVELOPMENT EACH DAY. CONVECTION WILL MAINLY BE DIURNAL IN NATURE AND DRIVEN BY SEABREEZE CONVERGENCE AND BOUNDARY INTERACTIONS. HOWEVER...PRECIPITATION CHANCES COULD BE ENHANCED SATURDAY AND SUNDAY AS STRONGER SHORTWAVE ACTIVITY TRACKS TOWARD THE REGION ALONG THE BASE OF A BROAD UPPER TROUGH OVER THE MISSISSIPPI AND OHIO VALLEYS. WILL CONTINUE TO DEPICT A TREND OF SCATTERED THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENINGS...DIMINISHING TO ISOLATED COVERAGE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. LATEST MODELS SUGGEST THAT ATLANTIC RIDGING ALOFT COULD PERSIST INTO EARLY TO MID WEEK...HOWEVER POTENTIAL COASTAL TROUGH DEVELOPMENT COULD WEAKEN THE SURFACE RIDGE. OTHERWISE...THE SYNOPTIC PATTERN WILL NOT CHANGE SIGNIFICANTLY UNTIL LATER IN THE WEEK. THUS WILL MAINTAIN CHANCE POPS DURING THE AFTERNOON/EARLY EVENING HOURS MONDAY THROUGH WEDNESDAY TO CONTINUE A TYPICAL SUMMERTIME DIURNAL CONVECTIVE TREND. HAVE INDICATED LITTLE VARIATION IN HIGH AND LOW TEMPERATURES LATE THIS WEEK INTO EARLY NEXT WEEK...WITH TEMPERATURES NEAR SEASONAL NORMALS EACH DAY. HIGH TEMPERATURES WILL RANGE FROM THE MID 80S NEAR THE COAST TO THE LOWER 90S INLAND. OVERNIGHT LOWS WILL RANGE FROM THE LOW TO MID 70S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... NUMEROUS TO WIDESPREAD SHOWERS AND TSTMS WILL CONTINUE TO FILL ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AS A POTENT SHORTWAVE APPROACHES FROM THE WEST. CURRENT RADAR AND SHORT TERM MODEL TRENDS SUGGEST TSTMS WILL LIKELY BOTH KCHS AND KSAV THIS AFTERNOON. BEST CHANCES FOR TSTMS WILL BE 22-24Z AT KCHS AND 20-23Z AT KSAV. WILL CARRY TEMPO IFR CONDITIONS DURING THESE TIMES. AMENDMENTS WILL LIKELY BE NEEDED THROUGHOUT THE AFTERNOON AS SHORT TERM RADAR TRENDS BECOME MORE APPARENT. HOWEVER PREPARATIONS SHOULD BE MADE FOR TSTM CONDITIONS. OTHERWISE SHOWER/TSTM ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH VFR CONDITIONS PREVAILING. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. && .MARINE... CONTINUED PRESENCE OF THE SUBTROPICAL RIDGE WILL FAVOR ANOTHER NOCTURNAL SURGE TONIGHT. HAVE CAP WINDS AT 15-20 KT ONCE AGAIN AS THE MODELS CONTINUE TO UNDERPLAY THE STRENGTH OF THE SURGE. FBIS1 WILL LIKELY FLIRT WITH SMALL CRAFT ADVISORY CONDITIONS FOR AN HOUR OR TWO...SIMILAR TO THE PAST FEW NIGHTS...BUT DO NOT THINK THESE CONDITIONS WILL WIDESPREAD ENOUGH TO JUSTIFY A SMALL CRAFT ADVISORY AT THIS POINT. THE EVENING SHIFT WILL BE ABLE TO MONITOR SHORT TERM TRENDS AND MAKE ADJUSTMENTS AS NEEDED. TYPICAL SUMMERTIME PATTERN WILL HOLD THROUGH THURSDAY NIGHT WITH WINDS INCREASING ALONG THE LAND/SEA INTERFACE DURING THE AFTERNOON WITH THE FORMATION OF THE SEA BREEZE WITH NOCTURNAL SURGING AT NIGHT. WILL CONTINUE TO CAP WINDS AT 15-20 KT WITH BOTH SURGES WITH SEAS 2-3 FT. FRIDAY THROUGH MONDAY...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND WEST ACROSS THE COASTAL WATERS THROUGH THE WEEKEND...WHILE A WEAK TROUGH OF LOW PRESSURE REMAINS INLAND. THIS PATTERN WILL RESULT IN A FAIRLY TYPICAL SUMMER SCENARIO...WITH MAINLY SOUTH TO SOUTHWEST FLOW PERSISTING. DESPITE NOCTURNAL SURGES AND SEA BREEZE CIRCULATIONS THROUGH THE PERIOD...WINDS WILL REACH NO MORE THAN 15 OR 20 KT...WITH SEAS NO HIGHER THAN 3 OR 4 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 29, 3:44 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 344 AM EDT WED JUL 29 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-300900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 344 AM EDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 29, 3:36 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM MARINE TSTM WIND 2 ENE FOLLY BEACH 32.68N 79.89W
07/29/2009 M39.00 MPH AMZ350 SC C-MAN STATION
THE FOLLY BEACH C-MAN STATION REPORTED A PEAK WIND GUST
OF 34 KNOTS /39 MPH/ AS A STRONG SHOWER MOVED OVER THE
SENSOR.
&&Local storm report, Jul 29, 4:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TORNADO BLUFFTON 32.24N 80.86W
07/29/2009 BEAUFORT SC LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND NEAR THE PINERIDGE
SUBDIVISION NEAR BLUFFTON. REPORT RELAYED BY BEAUFORT
EMERGENCY MANAGEMENT.
&&Local storm report, Jul 29, 4:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TORNADO 1 E BLUFFTON 32.24N 80.84W
07/29/2009 BEAUFORT SC LAW ENFORCEMENT
BLUFFTON POLICE DEPARTMENT REPORTS TORNADO ON THE GROUND
ALONG MAYRIVER ROAD...DEBRIS IS IN THE AIR.
&&Local storm report, Jul 29, 4:34 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TORNADO 2 NE BLUFFTON 32.26N 80.84W
07/29/2009 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT IS STILL TRACKING A TORNADO. THE TORNADO
BRIEFLY LIFTED NEAR THE INTERSECTION OF HIGHWAY 278 AND
BURNTCHURCH ROAD. FUNNEL STILL VISIBLE.
&&Local storm report, Jul 29, 4:35 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 2 NE BLUFFTON 32.26N 80.84W
07/29/2009 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT IS STILL TRACKING A TORNADO. THE TORNADO
BRIEFLY LIFTED NEAR THE INTERSECTION OF HIGHWAY 278 AND
BURNTCHURCH ROAD. FUNNEL STILL VISIBLE.
&&Special weather statement, Jul 29, 4:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 437 PM EDT WED JUL 29 2009 SCZ043>045-049-050-292115- BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 437 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND BERKELEY COUNTIES THROUGH 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALVIN TO WHITESVILLE TO ADAMS RUN...OR ALONG A LINE EXTENDING FROM SAINT STEPHEN TO MONCKS CORNER TO 16 MILES SOUTH OF SLANDS BRIDGE... MOVING EAST AT 30 MPH. AREAS IN AND AROUND CARNES CROSSROAD...OAKBROOK...WADBOO... STRAWBERRY...WAPPOOLA...TARRY TOWN...PIMLICO...OTRANTO...RED TOP...RANTOWLES...WEST ASHLEY WILL BE IMPACTED THROUGH 515 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:20 PM EDT | Tornado Warning | CHS | Beaufort | 40 min |
| Jul 29, 5:20 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 40 min |
| Jul 29, 5:43 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.